The Effect Of Hyperthyroidism In Heart Failure Patients Who Use Digoxin?
I want to ask … how the hiothyroid effect on heart failure patients if the patient is taking digoxin ..?
Hyperthyroidism is a condition in which there is an increase in thyroid hormone in the bloodstream. This condition can increase metabolism in the body including an increase in heart rate, digestion and others.
In uncontrolled hyperthyroidism, one of the consequences that can occur is a disturbance in the heart such as heart rhythm disturbances to heart failure. In heart rhythm disturbances, it can cause dangerous things because it can cause blood clots, the heart cannot work optimally until the heart stops. In this condition, one of the things needed is controlling the rhythm where one of the drugs used is digoxin. However, its use must be according to the doctor's instructions because many things must be considered, starting from indications, contraindications, dosage, side effects and others.
One of the mechanisms of action of digoxin involves the body's electrolytes, sodium, potassium and calcium. Digoxin itself can cause interference with potassium which can cause hyperkalemia or too high potassium levels which can cause cardiac arrest if digoxin poisoning occurs. Therefore, the use of this drug must be in accordance with the doctor's advice and under the supervision of a doctor with routine control in order to obtain optimal therapeutic results.
I hope this helps.